Glasgow & West Scotland

Possible ecstasy link after man dies in Kirkintilloch

Glasgow Royal Infirmary Image copyright Google
Image caption All three men were taken to Glasgow Royal Infirmary where one later died

A 24-year-old man has died and two others are in a serious condition after they were suspected of taking Ecstasy at a house in East Dunbartonshire.

Emergency services were called to the house in Waterloo Close, Kirkintilloch, at about 15:25 on Saturday.

All three men, aged 24, 23 and 16, were taken to Glasgow Royal Infirmary where the 24-year-old died a short time later.

Police said a post-mortem examination would be held.

Det Insp Greig Wilkie, of Police Scotland, said: "One line of inquiry being pursued by officers is that a type of Ecstasy may have been involved, however, this has still to be confirmed. A post mortem will take place regarding the death of the 24 year old man.

"With regard to the type of Ecstasy - it has no markers on it and is described as either clear capsules containing white powder or in tablet form which are pink in colour.

"Whether or not drugs have been involved in this case, I must take the opportunity to stress just how dangerous drugs are."

'Russian roulette'

He added: "We all know that illicit drugs are extremely dangerous, usually contain dangerous chemicals which can have an adverse effect on your health.

"People need to understand the devastating effect they can have so my advice is, don't risk it and report any information to the police."

Dr Emilia Crighton, NHS Greater Glasgow and Clyde consultant in Public Heath Medicine, said: "People taking unregulated recreational drugs are playing Russian roulette with their lives.

"No-one knows exactly what these drugs contain or how strong they are. I urge anyone who feels unwell, or knows anyone who appears unwell after taking recreational drugs, to seek early treatment.

"In particular, anyone who is hot to touch or has a high temperature, is experiencing muscle cramping, has blurred vision, is confused, agitated and feels unusually high or anxious should attend their nearest A&E department as soon as possible."

Related Internet links

The BBC is not responsible for the content of external Internet sites